Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Jan 9, 2011, 2:34 PM MST. It took effect at Jan 9, 2011, 5:00 PM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:34 PM MST (21:34 UTC)
- In effect from
- Jan 9, 2011, 5:00 PM MST
- Expired
- Jan 10, 2011, 9:47 AM MST
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS45 KTFX 092134 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MST SUN JAN 9 2011 MTZ009>011-013-044>047-051-100500- /O.NEW.KTFX.WC.Y.0001.110110T0000Z-110110T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...HAVRE...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK 234 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST MONDAY. * TIMING AND MAIN IMPACT: GUSTY NORTH WINDS AT 15 TO 25 MPH WILL PRODUCE LOW WIND CHILL VALUES TONIGHT THROUGH MONDAY MORNING. * WIND CHILL VALUES: EXPECT WIND CHILL VALUES TO RANGE FROM 20 BELOW TO 30 BELOW THIS EVENING THROUGH MONDAY MORNING. FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE WIND CHILL VALUES. * OTHER IMPACTS: THE GUSTY NORTH WINDS WILL ALSO ALLOW FOR AREAS OF BLOWING SNOW TO OCCUR THROUGH THE EVENING HOURS. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CONRAD...BROWNING... MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT BANK... HAVRE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
931 WWUS45 KTFX 100445 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 945 PM MST SUN JAN 9 2011 MTZ048>050-101300- /O.EXA.KTFX.WC.Y.0001.000000T0000Z-110110T1900Z/ SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU...STANFORD 945 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST MONDAY. * TIMING AND MAIN IMPACT: GUSTY NORTHWEST TO NORTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE LOW WIND CHILL VALUES TONIGHT THROUGH MONDAY MORNING. * WIND CHILL VALUES: WIND CHILL TEMPERATURES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED THROUGH MONDAY MORNING. FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE WIND CHILL VALUES. * OTHER IMPACTS: THE GUSTY NORTH WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ009>011-013-044>047-051-101300- /O.CON.KTFX.WC.Y.0001.000000T0000Z-110110T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...HAVRE...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE 945 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY. * TIMING AND MAIN IMPACT: GUSTY NORTHWEST TO NORTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE LOW WIND CHILL VALUES TONIGHT THROUGH MONDAY MORNING. * WIND CHILL VALUES: WIND CHILL TEMPERATURES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED THROUGH MONDAY MORNING. FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE WIND CHILL VALUES. * OTHER IMPACTS: THE GUSTY NORTH WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CONRAD...CHESTER... SHELBY...BROWNING...CUT BANK...HAVRE...BIG SANDY...FORT BENTON...JUDITH GAP...LEWISTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
276 WWUS45 KTFX 101134 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 434 AM MST MON JAN 10 2011 MTZ009>011-013-044>051-101900- /O.CON.KTFX.WC.Y.0001.000000T0000Z-110110T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...HAVRE...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 434 AM MST MON JAN 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND MAIN IMPACT: GUSTY NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE BITTERLY COLD WIND CHILL VALUES THROUGH THIS MORNING. * WIND CHILL VALUES: WIND CHILL TEMPERATURES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED THROUGH THE MORNING. FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE WIND CHILL VALUES. * OTHER IMPACTS: GUSTY WINDS MAY ALSO CAUSE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
511 WWUS45 KTFX 101647 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 947 AM MST MON JAN 10 2011 MTZ009>011-013-044>051-101800- /O.CAN.KTFX.WC.Y.0001.000000T0000Z-110110T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...HAVRE...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 947 AM MST MON JAN 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES WILL GRADUALLY INCREASE THROUGHOUT THE DAY AS WINDS DECREASE AND TEMPERATURES RISE SO HAVE CANCELLED WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 10:17 AM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 9, 10:17 AM MST, 4 hours 17 minutes before
736 FXUS65 KTFX 091718 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1716 AM MST SUN JAN 9 2011 .UPDATE... CURRENT FORECAST IS ON TRACK WITH A JUST A FEW TWEAKS. WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW WILL REMAIN OUT. MAIN IMPACT SEEMS TO MAINLY BE BLOWING SNOW...WITH ROADS CLOSED NORTH OF HAVRE THIS MORNING. ANY NEW SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN ONE HALF INCH IN THE ADVISORY REGION. NEW SNOW ACCUMULATIONS AROUND THE REMAINDER OF THE REGION WILL GENERALLY BE LESS THAN INCH IN MOST OTHER PLACES AS WELL. TEMPERATURES CONTINUE TO FALL AND WILL NOT RECOVER MUCH TODAY...MAYBE ONLY RISE 2 OR 3 DEGREES FROM THE CURRENT TEMPERATURE. THIS AIRMASS IS QUITE COLD AND WITH A BIT OF CLEARING...TEMPERATURES WILL FALL QUICK...AS WEST YELLOWSTONE FELL TO 17 BELOW WITH JUST ONE HOUR OF PARTIAL CLEARING SKIES THIS MORNING. LOOKING AHEAD...THE REMAINDER OF THE FORECAST IS ON TRACK THROUGH TUESDAY WITH LITTLE CHANGES. SCATTERED SNOW SHOWERS CONTINUE OVER THE REGION ON MONDAY BUT THEN MOST AREAS DRY OUT FOR TUESDAY. IT WILL REMAIN COLD TONIGHT THROUGH TUESDAY MORNING...THEN WARMER AIR STARTS TO MOVE BACK IN ON TUESDAY AFTERNOON. BRUSDA && .AVIATION... UPDATED 1715Z. A BROAD UPPER TROF WILL REMAIN OVER THE REGION THROUGH MONDAY AND THE AIRMASS WILL REMAIN UNSETTLED. AT LOW LEVELS...COLD CANADIAN AIR WILL TRAP COLD AND MOIST CONDITIONS AT THE SURFACE. AS A RESULT...SOME AREAS OF MVFR/IFR CONDS ARE EXPECTED DUE TO LOW CLOUDS AND/OR FOG. LIGHT SNOW WILL CONTINUE BUT ACCUMULATIONS WILL GENERALLY BE LOW. && .PREV DISCUSSION... /ISSUED 536 AM MST SUN JAN 9 2011/ TODAY THROUGH TUESDAY...SCATTERED LIGHT SNOW CONTINUES TO FALL OVER NORTH CENTRAL MONTANA THIS MORNING. SNOWFALL WILL TAPER OFF IN LOCATIONS CURRENTLY SEEING IT BY THE MIDDLE OF THE DAY. ONLY MINOR ACCUMULATION OF NEW SNOW IS EXPECTED AT MOST LOCATIONS. THE EXISTING WINTER WEATHER ADVISORY FOR PORTIONS OF NORTH CENTRAL MONTANA HAS BEEN EXTENDED DUE TO PERSISTENCE OF SNOWFALL AND GUSTY WINDS. MONDAY AND TUESDAY LOOK TO BE RELATIVELY QUIET WEATHER DAYS WITH PARTLY CLOUDY SKIES AND CALMER WINDS. COLD AIR WILL CONTINUE TO TAKE OVER THE REGION BUT SINCE SNOWFALL DID NOT THOROUGHLY COAT THE GROUND...OVERNIGHT LOW TEMPERATURES MAY NOT BE QUITE AS COLD AS ONCE THOUGHT. WITH BREEZY WINDS WIND CHILL VALUES WILL STILL BE QUITE COLD OVER THE NEXT FEW DAYS. TUESDAY NIGHT THROUGH SUNDAY...LONG-TERM PERIOD STILL LOOKING TO BE A QUITE A FORECAST CHALLENGE AS COMPLEX SCENARIO OF WINTER CONDITIONS IS EXPECTED OVER OUR REGION. START OF THE PERIOD IS THE ONLY EASY PART OF THE FORECAST...WITH WEAK RIDGING AND DRY CONDITIONS TUES NIGHT UNTIL MIDDAY WED. FROM THAT POINT ON...REGION WILL BE IMPACTED BY TWO DOMINATING FEATURES...THE DEEP AND VERY COLD LONGWAVE TROF OVER WEST CENTRAL CANADA AND AN EXTENSIVE AND NEAR-CONSTANT STREAM OF PACIFIC MOISTURE ACROSS THE NORTHERN ROCKIES. LATEST LONG-RANGE FORECAST MODELS STILL IN SYNC WITH EARLIER MODEL RUNS IN BRINGING LEADING EDGE OF MOISTURE EAST OF THE CONTINENTAL DIVIDE ON WED AFTN AND SPREADING IT EASTWARD WED NIGHT. INITIAL SNOW ACTIVITY SHOULD BE LIGHT AS MORE ABUNDANT MOISTURE WILL STILL BE IN WESTERN MT. BUT BY THURS AFTN ARCTIC AIRMASS ASSOCIATED WITH THE LONGWAVE TROF WILL BEGIN TO PUSH INTO THE HI-LINE AND PORTIONS OF CENTRAL MT...WHILE 130 MPH JET STREAM CARRIES MILDER PACIFIC AIRMASS INTO SOUTHWEST MT. THIS WILL LEAD TO DEVELOPMENT OF A ZONE OF STRONG TEMPERATURE GRADIENT ACROSS CENTRAL MT...WHERE ITS ENHANCED DYNAMICS MAY LEAD TO PROLONGED HEAVY SNOW. THE MAIN PROBLEM IS FIGURING EXACTLY WHERE THE ZONE WILL SET UP. EARLIER MODEL RUNS KEPT THE ZONE CLOSER TO A BUTTE-BOZEMAN-JUDITH GAP CORRIDOR BUT CURRENT SOLUTIONS DEPICT IT ROUGHLY FROM GLACIER NP TO AROUND GREAT FALLS/HELENA THEN EAST TO JUDITH GAP FROM THURS THROUGH AT LEAST SUN MORNING. WITH THE MENTIONED STEADY FLOW OF PACIFIC MOISTURE MOVING ACROSS THE STATE DURING THE SAME PERIOD...LONG-DURATION WARNINGS FOR HEAVY SNOW ARE LOOKING MORE LIKELY FOR CENTRAL AND NORTH CENTRAL MT...WHILE SOUTHWEST MT MAY SEE PERIODS OF RAIN/SNOW MIX...FREEZING RAIN...AND MODERATE SNOW...PROMPTING ADDITIONAL ADVISORIES/WARNINGS THERE. FINALLY...MODELS CONTINUE TO SHOW THE ARCTIC AIRMASS SPREADING SOUTHWARD FROM THE US/CAN BORDER TO AROUND HELENA AND LEWISTOWN OVER THE WEEKEND. THIS WILL RESULT IN OVERNIGHT LOWS DROPPING BACK INTO THE TEENS AND 20S BELOW ZERO FOR THE HI-LINE AND CENTRAL COUNTIES WITH HIGH TEMPS ONLY REACHING THE SINGLE DIGITS BELOW ZERO. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 8 -5 -1 -7 / 70 20 10 10 CTB 5 -8 -2 -11 / 60 20 10 10 HLN 11 -4 1 -10 / 90 30 10 10 BZN 13 -6 0 -11 / 40 20 10 10 WEY 9 -7 5 -25 / 40 30 20 10 DLN 11 -6 4 -9 / 30 20 10 10 HVR 9 -11 -2 -18 / 90 20 10 10 LWT 6 -3 4 -9 / 40 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING BLAINE... EASTERN GLACIER...EASTERN PONDERA...HILL...LIBERTY...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 9, 11:13 AM MST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1113 AM MST SUN JAN 9 2011 MTZ009>014-044>054-101200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 1113 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COMPLEX STORM SYSTEM WILL DEVELOP WEDNESDAY AFTERNOON THROUGH SATURDAY...AS A STRONG TROUGH OVER WESTERN CANADA AND ABUNDANT PACIFIC MOISTURE WILL COMBINE TO CREATE WIDESPREAD SNOW. FORECAST MODELS ARE INDICATING THE POSSIBILITY OF AN AREA OF PROLONGED HEAVY SNOW DEVELOPING OVER THE ROCKY MOUNTAIN FRONT AND PARTS OF CENTRAL MONTANA...BUT EXACT LOCATION AND INTENSITY OF THIS HEAVIER SNOW AREA IS STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-101200- BEAVERHEAD-MADISON-GALLATIN- 1113 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COMPLEX STORM SYSTEM WILL DEVELOP WEDNESDAY AFTERNOON THROUGH SATURDAY...AS A STRONG TROUGH OVER WESTERN CANADA AND ABUNDANT PACIFIC MOISTURE WILL COMBINE TO CREATE PERIODS OF SNOW...MIXED RAIN AND SNOW...AND POSSIBLY FREEZING RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:00 PM MST | Winter Weather Advisory | TFX | 14 hr |
Nearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.